Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jul 18, 2021, 11:11 AM EDT for Jenkins County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 11:11 AM EDT (15:11 UTC)
- Expired
- Jul 18, 2021, 11:45 AM EDT
- In force
- 34 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.00 in
- Wind
- 55
County Jenkins County, GA
The radar
The Charleston,SC radar (KCLX), 91 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 3.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 962 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
550
WWUS82 KCHS 181511
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
1111 AM EDT Sun Jul 18 2021
GAZ087-100-181545-
Bulloch-Jenkins-
1111 AM EDT Sun Jul 18 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND JENKINS
COUNTIES...
At 1110 AM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Garfield, or 14 miles east of Swainsboro,
moving northeast at 15 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of this storm include...
Butts and Emmalane.
LAT...LON 3280 8201 3258 8188 3256 8202 3261 8200
3266 8208 3274 8212
TIME...MOT...LOC 1510Z 230DEG 14KT 3263 8210
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 18, 10:00 AM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 18, 10:00 AM EDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Charleston SC 1000 AM EDT Sun Jul 18 2021 .SYNOPSIS... The area will remain between Atlantic high pressure and an inland trough through late week. && .NEAR TERM /THROUGH TONIGHT/... This Afternoon: An active afternoon is expected across the region. Shortwave energy moving across south-central Georgia will traverse the Lowcountry and Coastal Empire this afternoon during peak heating. This feature is already starting to initiate convection between KVDI-KAGS. The 18/12z modified KCHS raob showed a potential for strong instability with MLCAPE in excess of 3500 J/kg with mid-level lapse rates nearing 6.5 C/km. This coupled with likely convective outflow collisions and likely interactions with the afternoon sea breeze circulation should support scattered to numerous showers/tstms today. Pops 60-70% look on target and were mostly maintained although reoriented slightly differently based on the last high-res guidance. A typical pulse-severe convective mode is favored (noted Max UVV speeds near 154 kt on the modified KCHS raob) with damaging winds and frequent cloud-to-ground lightning being the main hazards. Significant H-CAPE nearing 1100 J/kg could support some degree of hail, but with surface temperatures nearing 90F significant melting is likely. Would not be surprised to see a few reports of dime-nickle size hail in the most intense storms. Storm motions less than 10 kt could yield some minor flooding issues, mainly in urban and low-lying and poor drainage areas. Tonight: Lingering instability and the passage of the broad H5 trough should support at least scattered thunderstorms through the night. Coverage should gradually favor the coastal areas late tonight. Low temperatures are forecast to range from 72-77 degrees. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... An upper trough will remain to our west Monday through Wednesday, though it will begin to dissipate late Tuesday. A moist airmass will remain in place through the period with PWs at or above 2". Extensive cloud cover should somewhat limit high temps with readings mainly in the upper 80s. This will cut down on the amount of instability that can develop. However, there should be ample buoyancy to support shower and tstm development. Given the moist airmass, the upper trough to the west, and moderate instability, the conditions are ripe for numerous to widespread showers and tstms, especially during the afternoon/evening hours. At least scattered showers and tstms will remain possible through each overnight period. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... A quasi zonal flow will develop aloft while surface high pressure remains over the western Atlantic. Mid-level subsidence will cut down on airmass thunderstorms, though occasional shortwaves could bring greater convective coverage. High temps will return to the lower 90s. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... VFR conditions expected across the terminals through the rest of this morning. A broad longwave trough will shift over the region this afternoon and evening, a mid-level disturbance is expected to track over SE GA and the SC Lowcountry. The combination of the mid-level disturbance and a developing sea breeze should support the development of scattered to numerous thunderstorms across the region. The convection potential will be highlighted with a VCTS from 20Z until 2Z, with a TEMPO for TSRA from 20-24Z. Convection could linger until late tonight into Monday morning. However, coverage late tonight appears too limited to highlight in the TAFs. Extended Aviation Outlook: Brief restrictions from showers and thunderstorms will be possible, especially Monday and Tuesday but possibly through Wednesday as well. && .MARINE... Through Tonight: South winds will increase to 10 to 15 kts by this afternoon. South winds should settle to around 10 kts tonight. Seas are forecast to range from 2-3 ft today and tonight. The potential for thunderstorms will remain the greatest near the coast this afternoon and evening. Storms may drift or develop over the nearshore waters tonight, especially over the SC waters. Monday through Friday: SW flow will persist between Atlantic high pressure to the east and a surface trough to the west. Wind speeds will generally be 15 kt or less. A decent sea breeze will develop along the coast each afternoon. Rip Currents: A Moderate Risk of rip currents has been maintained at all beaches today. However, the enhanced risk is more likely along the GA coast where rip currents have been most persistent of late. By Monday, conditions look like a Low Risk is most likely at all beaches. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. &&
Hazardous weather outlook, Jul 18, 10:05 AM EDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 1005 AM EDT Sun Jul 18 2021 AMZ330-350-352-354-374-191415- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1005 AM EDT Sun Jul 18 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Severe Thunderstorms: Scattered thunderstorms could move into the coastal waters late this afternoon and evening. These thunderstorms will be capable of producing wind gusts in excess of 35 kt, frequent cloud to water lightning and small hail. Visibilities could also be reduced to less than 1 NM at times. Be prepared to take action if threatening weather approaches or if a Special Marine Warning is issued. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 191415- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Tidal Berkeley- 1005 AM EDT Sun Jul 18 2021 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Severe Thunderstorms: Scattered to numerous thunderstorm will impact the region this afternoon and evening. A few severe thunderstorms with damaging winds, frequent cloud to ground lightning and small hail will be possible. Minor flooding of low-lying and poor drainage areas could also occur as any thunderstorms are expected to move slowly. Stay tuned to NOAA Weather Radio, TV or your local news source for the latest weather information from the National Weather Service. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ117-119-139-141-SCZ048>051-191415- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Colleton-Charleston-Coastal Jasper- 1005 AM EDT Sun Jul 18 2021 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. Severe Thunderstorms: Scattered to numerous thunderstorm will impact the region this afternoon and evening. A few severe thunderstorms with damaging winds, frequent cloud to ground lightning and small hail will be possible. Minor flooding of low-lying and poor drainage areas could also occur as any thunderstorms are expected to move slowly. Stay tuned to NOAA Weather Radio, TV or your local news source for the latest weather information from the National Weather Service. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024.
In the hours before
Special weather statement, Jul 18, 11:11 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
1111 AM EDT Sun Jul 18 2021
GAZ087-100-181545-
Bulloch-Jenkins-
1111 AM EDT Sun Jul 18 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND JENKINS
COUNTIES...
At 1110 AM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Garfield, or 14 miles east of Swainsboro,
moving northeast at 15 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of this storm include...
Butts and Emmalane.
LAT...LON 3280 8201 3258 8188 3256 8202 3261 8200
3266 8208 3274 8212
TIME...MOT...LOC 1510Z 230DEG 14KT 3263 8210
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:17 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 43 min |
| Jul 18, 1:29 PM EDT | Special Weather Statement | CHS | Bamberg | 31 min |
| Jul 18, 2:11 PM EDT | Special Weather Statement | CHS | Berkeley | 34 min |
| Jul 18, 2:49 PM EDT | Special Weather Statement | CHS | Jasper | 26 min |
| Jul 18, 3:04 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton | 41 min |
| Jul 18, 3:09 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 55 min |
| Jul 18, 3:17 PM EDT | Special Weather Statement | CHS | Berkeley | 28 min |
| Jul 18, 11:17 AM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Jenkins | 43 min |
| Jul 18, 11:43 AM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Jenkins, Screven | 62 min |
| Jul 18, 12:41 PM EDT | Special Weather Statement | CHS | Screven | 34 min |
| Jul 18, 4:22 PM EDT | Special Weather Statement | CHS | Liberty | 23 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.